Alert archive / California / Wind Advisories in 2008
Wind Advisory 66, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 15, 2008, 2:50 AM PDT for Riverside County, San Bernardino County, California. It took effect at Apr 15, 2008, 3:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 2:50 AM PDT (09:50 UTC)
- In effect from
- Apr 15, 2008, 3:00 AM PDT
- Expired
- Apr 15, 2008, 8:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2204 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 150950 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 250 AM PDT TUE APR 15 2008 ...STRONG GUSTY WEST WINDS IN THE NORTHERN MOUNTAINS AND NORTHERN DESERTS THROUGH THIS EVENING. .AN UPPER LEVEL LOW PRESSURE TROUGH WILL DEEPEN TO THE SOUTHEAST TODAY...INCREASING SURFACE PRESSURE GRADIENTS AND UPPER LEVEL WINDS. WEST WINDS WILL INCREASE THIS MORNING TO STRONG GUSTY WINDS THROUGH THIS EVENING. CAZ055-056-060-151800- /O.NEW.KSGX.WI.Y.0066.080415T1000Z-080416T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 250 AM PDT TUE APR 15 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WINDS ALOFT AND STRONG SURFACE PRESSURE GRADIENTS WILL CAUSE STRONG GUSTY WEST WINDS 20 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH IN THE NORTHERN MOUNTAINS AND NORTHERN DESERTS. WINDS WILL DECREASE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERTS...THE WINDS WILL CAUSE AREAS OF BLOWING SAND AND DUST WITH LOW VISIBILITIES. USE EXTRA CAUTION. $$ WHITLOW
3 follow-up statements
000 WWUS76 KSGX 151623 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 923 AM PDT TUE APR 15 2008 ...STRONG GUSTY WEST WINDS IN THE NORTHERN MOUNTAINS AND NORTHERN DESERTS THROUGH THIS EVENING. .AN UPPER LEVEL LOW PRESSURE TROUGH WILL DEEPEN TO THE SOUTHEAST TODAY...INCREASING SURFACE PRESSURE GRADIENTS AND UPPER LEVEL WINDS. WEST WINDS WILL INCREASE THIS MORNING TO STRONG GUSTY WINDS THROUGH THIS EVENING. CAZ055-056-060-152115- /O.CON.KSGX.WI.Y.0066.000000T0000Z-080416T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 923 AM PDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WINDS ALOFT AND STRONG SURFACE PRESSURE GRADIENTS WILL CAUSE STRONG GUSTY WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH IN THE NORTHERN MOUNTAINS AND NORTHERN DESERTS. WINDS WILL DECREASE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERTS...THE WINDS WILL CAUSE AREAS OF BLOWING SAND AND DUST WITH LOW VISIBILITIES. USE EXTRA CAUTION. $$ SMALL
000 WWUS76 KSGX 152049 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 149 PM PDT TUE APR 15 2008 ...STRONG GUSTY WEST WINDS IN THE NORTHERN MOUNTAINS AND NORTHERN DESERTS THROUGH THIS EVENING. .AN UPPER LEVEL LOW PRESSURE TROUGH WILL DEEPEN TO THE SOUTHEAST TODAY...INCREASING SURFACE PRESSURE GRADIENTS AND UPPER LEVEL WINDS. WEST WINDS WILL INCREASE TO STRONG GUSTY WINDS THROUGH THIS EVENING. CAZ055-056-060-160300- /O.CON.KSGX.WI.Y.0066.000000T0000Z-080416T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 149 PM PDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WINDS ALOFT AND STRONG SURFACE PRESSURE GRADIENTS WILL CAUSE STRONG GUSTY WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH IN THE NORTHERN MOUNTAINS AND NORTHERN DESERTS. WINDS WILL DECREASE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERTS...THE WINDS WILL CAUSE AREAS OF BLOWING SAND AND DUST WITH LOW VISIBILITIES. USE EXTRA CAUTION. $$ SMALL
000 WWUS76 KSGX 160233 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 733 PM PDT TUE APR 15 2008 CAZ055-056-060-160345- /O.EXP.KSGX.WI.Y.0066.000000T0000Z-080416T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 733 PM PDT TUE APR 15 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. $$ DA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:30 PM PDT, 5 hours 20 minutes earlier.
Area forecast discussion, Apr 14, 9:30 PM PDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT MON APR 14 2008 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL BRING MUCH COOLER WEATHER WITH MORE LOW CLOUDS AND FOG WEST OF THE MOUNTAINS DURING THE NIGHTS AND MORNINGS. LOCALLY WINDY IN THE MOUNTAINS AND DESERTS AT TIMES THROUGH TUESDAY. HIGH PRESSURE WILL CAUSE BRIEF WARMING THURSDAY THEN ANOTHER UPPER LOW WILL BRING COOLING AGAIN BY THE WEEKEND. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-THU)...AREAS OF STRATUS OFFSHORE THIS EVENING WERE BEGINNING TO MOVE INLAND THIS EVENING. THE 00Z NKX SOUNDING HAD A WEAK INVERSION BASED NEAR 1400 FT WITH WLY WINDS ALOFT AND COOLING BELOW 600 MB. ONSHORE GRADIENTS AND TRENDS WITH ABOUT 7 MB SAN-IPL. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE THROUGH TUE NIGHT FOLLOWED BY NW FLOW WED AHEAD OF A RIDGE THAT WILL MOVE THROUGH THU. STRONG ONSHORE FLOW AND AN INTERMITTENT COASTAL EDDY WILL CAUSE A DEEPER MARINE LAYER WITH LOW CLOUDS AND FOG GETTING INTO THE INLAND VALLEYS DURING THE NIGHTS AND MORNINGS THROUGH WED. THERE COULD BE LOCAL DENSE FOG NEAR THE INLAND EXTENT OF THE STRATUS. DRIZZLE WILL BE POSSIBLE W OF THE MOUNTAINS LATE TUE NIGHT AND WED MORNING FROM THICK LOW CLOUDS. THE MARINE LAYER WILL BE SHALLOWER WED NIGHT INTO THU MORNING WITH WEAKER ONSHORE GRADIENTS. THE WINDS ALOFT AND ONSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS...ESPECIALLY TUE AFTERNOON WHEN THEY WILL GET NEAR ADVISORY STRENGTH WITH GUSTS AROUND 45 MPH. MUCH COOLER TUE THEN SLIGHT LOCAL WARMING WED AS HEIGHT BEGIN TO RECOVER. MORE WARMING THU UNDER THE RIDGE WITH WEAKER ONSHORE FLOW. && .LONG TERM (FRI-MON)...ANOTHER UPPER TROUGH WILL BRING A DEEPER MARINE LAYER AND COOLING FRI THROUGH THE WEEKEND. STRONGER ONSHORE FLOW WILL CAUSE GUSTY WIND IN THE MOUNTAINS AND DESERTS. A LITTLE WARMER EARLY NEXT WEEK AS THE TROUGH MOVES E...ALTHOUGH MODELS DIVERGE QUITE A BIT BY THEN SO UNCERTAINTY INCREASES. && .AVIATION...150300Z CLOUDS BASES WERE NEAR 1000 FEET MSL AT THE COAST THIS EVENING WITH TOPS TO 1400 FEET. A COASTAL EDDY WILL LIFT THE BASES TO 1500 FEET MSL BY 15Z TUE WITH TOPS TO 2500 FEET AS THE MARINE LAYER DEEPENS. A BKN-OVC CLOUD DECK OVER THE COASTAL AREAS WILL SLOWLY SPREAD INLAND OVERNIGHT AND MAY REACH AS FAR INLAND AS ONT BY 15Z TUESDAY. VIS RESTRICTIONS IN FOG AND HAZE WILL LIMIT VIS TO 3-5 SM IN MOST COASTAL ZONES...AND AS LOW AS 1SM IN THE WESTERN VALLEYS. CLOUD BREAKUP ON TUESDAY WILL BE LIMITED DUE TO THE STRONGER ONSHORE FLOW AND DEEPENING MARINE LAYER TO 3000 FEET WITH BASES NEAR 2000 FEET MSL. IN THE MOUNTAINS AND DESERTS...STRONG NORTHWEST WINDS ALOFT WILL PRODUCE MODERATE TO SEVERE TURBULENCE OVER THE MOUNTAINS TUESDAY AFTERNOON WITH ROTORS POSSIBLE ON THE LEE SIDE OF THE MTNS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DA AVIATION...MOEDE
Hazardous weather outlook, Apr 14, 4:00 PM PDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT MON APR 14 2008 CAZ042-043-048-050-055>058-060>062-PZZ750-775-151200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT STRONGER ONSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS...DECREASING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONGER ONSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS...DESERTS AND OUTER COASTAL WATERS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DA
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.